Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 12, 2011DeKalb County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 12, 2011, 3:13 PM EDT for DeKalb County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2011, 3:13 PM EDT (19:13 UTC)
Expired
Jul 12, 2011, 3:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County DeKalb County, GA

The radar

The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2178 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WWUS82 KFFC 121913
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT TUE JUL 12 2011

GAZ033-045-121945-
313 PM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DEKALB AND
FULTON COUNTIES UNTIL 345 PM EDT...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PIEDMONT PARK...MOVING EAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DEKALB AND FULTON COUNTIES...INCLUDING AREAS
AROUND EDGEWOOD...BUCKHEAD...KIRKWOOD...BROOKHAVEN...DRUID HILLS...
VIRGINIA HIGHLAND...WEST END...SWEET AUBURN...ATLANTIC STATION...
PIEDMONT PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD...MIDTOWN...
LITTLE FIVE POINTS AND ATLANTA. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3389 8425 3369 8425 3374 8442 3385 8440
TIME...MOT...LOC 1913Z 273DEG 17KT 3379 8435

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:09 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 12, 3:09 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT TUE JUL 12 2011

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT RADAR LOOP SHOWS ISOLATED THUNDERSTORMS OVER NORTH GEORGIA.
THESE STORMS SEEM TO BE POPPING ALONG THE WEAK TROF AXIS ORIENTED
ACROSS THE STATE FROM NE TO SW. THIS TROF SHOULD BE THE MAIN
FOCUSING MECHANISM OVER THE NEXT FEW DAYS AS IT IS EXPECTED TO
REMAIN FAIRLY STATIONARY THROUGH THU. IT IS ALSO EXPECTED TO
STRENGTHEN AND BUILD FURTHER INTO THE REGION. AS THIS TROF BUILDS
MOISTURE WILL INCREASE ACROSS THE STATE AS WELL. CURRENTLY
PRECIPITABLE WATER VALUES ARE IN THE 1.5 TO 2 INCH RANGE...BUT BY
THE END OF THE WEEK WE WILL SEE PWS AROUND 2.0 TO 2.5 INCHES ACROSS
NORTH AND CENTRAL GEORGIA. THE MODELS ARE ALSO SHOWING A FEW WEAK
WAVES MOVING THROUGH THE REGION. WITH ALL THIS IN MIND ALONG WITH
TEMPS EXPECTED TO BE IN THE MID 90S TO LOWER 100S AND INSTABILITY
INDICES INCREASING EVERYDAY...LOOKS LIKE GEORGIA WILL CONTINUE TO
SEE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE
SHORT TERM. THESE WARM TEMPS AND INCREASED MOISTURE WILL PRODUCE
HEAT INDICES IN THE 105 TO 110 DEGREE RANGE SO WILL ISSUE ANOTHER
HEAT ADVISORY FOR MOST OF NORTH AND CENTRAL GEORGIA WEDNESDAY.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
UNSETTLED WEATHER LOOK TO CONTINUE FOR MUCH OF THE PERIOD WITH
EXTENDED PROGS SHOWING THE REMNANTS OF THE MAIN TROF MEANDERING
ACROSS OUR AREA. THE MODELS ARE ALSO MOISTURE CONTINUING TO
INCREASE THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.
COOLER TEMPS LOOK TO BE THE RULE DURING THE EXTENDED WITH HIGHS
AVERAGING IN THE UPPER 80S TO LOWER 90S ACROSS MUCH OF THE AREA DAYS
4-7.

&&

.CLIMATE...

RECORDS FOR 07-12

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     108 1930     68 1999     76 1981     59 1963
                                        1969
   KATL     103 1980     70 1898     80 1980     53 1898
                1930                    1879
   KCSG     101 1980     82 1953     80 1980     61 1956
   KMCN     105 1980     78 1900     78 1925     61 1953
                                        1901

RECORDS FOR 07-13

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1980     73 1999     77 1980     58 1918
                1925
   KATL     105 1980     74 1999     79 1980     59 1898
                                        1879
   KCSG     103 1980     77 1999     78 1991     62 1963
   KMCN     108 1980     68 1898     79 1980     61 1898

&&

.AVIATION...
18Z UPDATE...
ISOLATED CONVECTION FIRING THIS AFTERNOON IN THE METRO ATL AREA.
EXPECT AFTERNOON COVERAGE TO REMAIN ISOLATED WITH VFR CIGS
PREVAILING. COULD SEE BRIEF NE WINDS ASSOCIATED WITH OUTFLOWS. IN
GENERAL...OVERNIGHT LIGHT NW WINDS SHOULD BECOME MORE NNW BY
MORNING...AND A FEW LOCATIONS COULD SEE NNE BY 17Z. MORNING VSBYS
4-6SM...THEN 6+ BY LATE MORNING. SOME IFR CIGS POSSIBLE IN THE CSG
AREA 09-14Z. ISOLATED CONVECTION POSSIBLE THROUGH THE DAY WED...WITH
BEST CHANCES BETWEEN 18 AND 22Z SO HAVE GONE WITH PR0B30 FOR NOW.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS EXCEPT MEDIUM ON AFTERNOON CONVECTION.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75 102  75  94 /  20  30  20  40
ATLANTA         76  99  78  93 /  20  30  20  40
BLAIRSVILLE     69  94  71  88 /  20  40  30  50
CARTERSVILLE    71 100  72  94 /  20  40  40  50
COLUMBUS        75  99  78  95 /  20  30  20  40
GAINESVILLE     76  99  75  93 /  20  40  40  50
MACON           77  99  77  96 /  20  30  20  40
ROME            74  96  72  94 /  20  40  30  40
PEACHTREE CITY  72  98  74  93 /  20  30  20  40
VIDALIA         76  98  77  95 /  20  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...
EMANUEL...FAYETTE...FLOYD...FORSYTH...GLASCOCK...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

HEAT ADVISORY FROM 11 AM WEDNESDAY TO 5 AM EDT THURSDAY FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKES...WILKINSON.

&&

01
Hazardous weather outlook, Jul 12, 11:26 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1126 AM EDT TUE JUL 12 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1126 AM EDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
DANGEROUSLY HOT CONDITIONS EXPECTED ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA TODAY. ISOLATED THUNDERSTORMS EXPECTED ACROSS
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA. A WEAK BOUNDARY
WILL REMAIN ACROSS CENTRAL GEORGIA...WITH A HOT AND HUMID AIRMASS
IN PLACE ACROSS THE REGION.

.PRIMARY HAZARDS...
DANGEROUSLY HOT CONDITIONS ARE EXPECTED TODAY...MAINLY SOUTH OF A
LINE FROM ROME TO GAINESVILLE. THE PRIMARY HAZARDS ASSOCIATED WITH
ANY THUNDERSTORMS THAT DEVELOP WILL BE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS.

.DISCUSSION...
A HOT AND HUMID AIRMASS WILL REMAIN IN PLACE TODAY...WITH
AFTERNOON TEMPERATURES CLIMBING INTO THE MID AND UPPER 90S
EVERYWHERE...WITH A FEW POSSIBLY OVER 100. HEAT INDEX VALUES WILL REACH
OVER 105...CREATING DANGEROUS CONDITIONS. MEANWHILE...THE HEAT AND
HUMIDITY WILL CREATE AN UNSTABLE AIRMASS WITH CAPES ABOVE 2000
THIS AFTERNOON. THIS WILL ALLOW ISOLATED THUNDERSTORMS TO DEVELOP.
WHILE SOME STRONG THUNDERSTORMS MAY BE POSSIBLE...STORMS ARE
GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 12, 1:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EDT TUE JUL 12 2011

GAZ046-048-121830-
150 PM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND WIND
GUSTS TO 40 MPH IN ROCKDALE AND NEWTON COUNTIES UNTIL 230 PM EDT...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MAGNET. THE THUNDERSTORM WAS DRIFTING SOUTH
AT 5 TO 10 MPH.

WIND GUSTS OF 40 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN ARE
LIKELY AS THIS STORM MOVES ACROSS PARTS OF ROCKDALE AND NEWTON
COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE ALMON...CONYERS...PORTERDALE...OAK HILL...RICHARDSON PARK
AND MAGNET.

&&

LAT...LON 3362 8412 3362 8411 3368 8408 3368 8395
      3354 8386 3353 8405 3354 8405 3357 8411
      3356 8413 3358 8414
TIME...MOT...LOC 1749Z 010DEG 2KT 3361 8403
Special weather statement, Jul 12, 2:11 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT TUE JUL 12 2011

GAZ045-046-057-121845-
211 PM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN ROCKDALE...DEKALB AND HENRY COUNTIES UNTIL 245 PM EDT...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KLONDIKE THE THUNDERSTORM WAS NEARLY
STATIONARY.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
ROCKDALE...DEKALB AND HENRY COUNTIES THROUGH 245 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE KLONDIKE...LAKEVIEW
ESTATES...SNAPFINGER...ARABIA MOUNTAIN...BELMONT...LITHONIA...PANOLA
MOUNTAIN STATE PARK...RICHARDSON PARK...HIDDEN VALLEY PARK...
STOCKBRIDGE AND KELLEYTOWN.

&&

LAT...LON 3355 8426 3358 8426 3359 8424 3360 8425
      3363 8426 3363 8428 3365 8428 3376 8422
      3371 8401 3349 8406 3355 8429
TIME...MOT...LOC 1811Z 016DEG 2KT 3365 8415
Special weather statement, Jul 12, 2:30 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT TUE JUL 12 2011

GAZ054-055-057-121900-
230 PM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 300 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAKE SPIVEY TO RIVERDALE...MOVING SOUTHWEST
AT 5 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 300 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HIDDEN VALLEY PARK...
EAGLES LANDING...STOCKBRIDGE...FORT GILLEM...ELLENWOOD...LAKE CITY...
REX...MORROW...RIVERDALE...FOREST PARK...CONLEY...HARTSFIELD-JACKSON
AIRPORT...LAKE SPIVEY AND JONESBORO.

&&

LAT...LON 3353 8454 3355 8446 3365 8446 3365 8426
      3359 8415 3345 8422 3352 8456
TIME...MOT...LOC 1830Z 024DEG 3KT 3353 8430 3355 8443
Special weather statement, Jul 12, 2:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT TUE JUL 12 2011

GAZ011-121915-
244 PM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA COUNTY
UNTIL 315 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLOUDLAND...AND MOVING SOUTH AT 5 TO 10 MPH.

WIND GUSTS OF 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS NORTHWEST AND
WEST CENTRAL CHATTOOGA COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE CLOUDLAND...SUMMERVILLE... LYERLY...
BERRYTON AND MENLO.

&&

LAT...LON 3459 8535 3459 8532 3439 8533 3440 8549
      3459 8553
TIME...MOT...LOC 1843Z 010DEG 5KT 3453 8544
Special weather statement, Jul 12, 3:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT TUE JUL 12 2011

GAZ034-121930-
304 PM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN GWINNETT COUNTY UNTIL 330 PM EDT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUFORD...MOVING SOUTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
GWINNETT COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE BUFORD DAM-LAKE LANIER PARKS...REST HAVEN...
BUFORD...SUGAR HILL...HOG MOUNTAIN...SUWANEE AND LAWRENCEVILLE. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3410 8388 3412 8383 3392 8395 3402 8417
      3403 8416 3403 8412 3405 8410 3407 8412
      3412 8410 3417 8406
TIME...MOT...LOC 1905Z 031DEG 4KT 3410 8397
Special weather statement, Jul 12, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT TUE JUL 12 2011

GAZ033-045-121945-
313 PM EDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DEKALB AND
FULTON COUNTIES UNTIL 345 PM EDT...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PIEDMONT PARK...MOVING EAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DEKALB AND FULTON COUNTIES...INCLUDING AREAS
AROUND EDGEWOOD...BUCKHEAD...KIRKWOOD...BROOKHAVEN...DRUID HILLS...
VIRGINIA HIGHLAND...WEST END...SWEET AUBURN...ATLANTIC STATION...
PIEDMONT PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD...MIDTOWN...
LITTLE FIVE POINTS AND ATLANTA. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3389 8425 3369 8425 3374 8442 3385 8440
TIME...MOT...LOC 1913Z 273DEG 17KT 3379 8435

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:18 PM EDTSpecial Weather StatementFFCGordon27 min
Jul 11, 9:22 PM EDTSevere Thunderstorm WarningFFCGordon23 min
Jul 11, 9:48 PM EDTSpecial Weather StatementFFCFloyd27 min
Jul 11, 9:57 PM EDTSpecial Weather StatementFFCGordon33 min
Jul 11, 9:59 PM EDTSpecial Weather StatementFFCGordon31 min
Jul 11, 10:33 PM EDTSpecial Weather StatementFFCGordon57 min
Jul 12, 8:56 AM EDTSpecial Weather StatementFFCBartow34 min
Jul 12, 11:54 AM EDTSpecial Weather StatementFFCHaralson36 min
Jul 12, 1:42 PM EDTSpecial Weather StatementFFCDouglas33 min
Jul 12, 1:50 PM EDTSpecial Weather StatementFFCRockdale40 min
Jul 12, 1:55 PM EDTSevere Thunderstorm WarningFFCDade, Walker35 min
Jul 12, 2:11 PM EDTSpecial Weather StatementFFCRockdale34 min
Jul 12, 2:30 PM EDTSpecial Weather StatementFFCClayton30 min
Jul 12, 2:44 PM EDTSpecial Weather StatementFFCChattooga31 min
Jul 12, 2:52 PM EDTSevere Thunderstorm WarningFFCClayton, Henry23 min
Jul 12, 3:04 PM EDTSpecial Weather StatementFFCGwinnett26 min
Jul 12, 3:08 PM EDTHeat AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 75 more37 hr
Jul 12, 3:16 PM EDTSpecial Weather StatementFFCFayette29 min
Jul 12, 3:21 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette39 min
Jul 12, 3:32 PM EDTSevere Thunderstorm WarningFFCFulton30 min
Jul 12, 3:41 PM EDTSpecial Weather StatementFFCGwinnett49 min
Jul 12, 4:09 PM EDTSpecial Weather StatementFFCCoweta36 min
Jul 12, 4:23 PM EDTSpecial Weather StatementFFCMeriwether37 min
Jul 12, 4:35 PM EDTSpecial Weather StatementFFCMeriwether25 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.